HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Drug Interactions / Side Effects (http://www.healthboards.com/boards/drug-interactions-side-effects/)
-   -   Stopping Prednisone Question (http://www.healthboards.com/boards/drug-interactions-side-effects/935825-stopping-prednisone-question.html)

jacanno 01-18-2013 03:23 PM

Stopping Prednisone Question
 
So basically I had been on 80-90mg of prednisone daily for 3 years. But over the past year I tapered down to 10mg for 6 months, then 9mg for a month and finally 8mg for a month. Then I got curious if I was to just abruptly stop taking it all together. So I went from the 8mg to 5mg for two days then none. Its been 6 days since I had any steroids and Im confused on why I'm not either dying or in adrenal crisis. I feel perfectly fine, no drowsiness, intestinal distress, nausea, vomiting, etc. Any thoughts?

Kaji 02-16-2013 12:24 PM

Re: Stopping Prednisone Question
 
The whole point of tapering is to let your body gradually get used to NOT having the med in your system. If you'd gone from 80mg to zero in one go you would have been EXTREMELY ill, but you tapered it over a year. The last step was a very small one.


All times are GMT -7. The time now is 03:59 PM.